Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 104, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 7, 2010, 12:09 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2010, 12:09 AM CDT (05:09 UTC)
- Expired
- Oct 7, 2010, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 34 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
867
WGCA52 TJSJ 070509
FFWSJU
PRC021-051-105-135-137-071100-
/O.NEW.TJSJ.FF.W.0104.101007T0509Z-101007T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
109 AM AST THU OCT 7 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
NARANJITO
TOA ALTA
DORADO
TOA BAJA
* UNTIL 700 AM AST
* AT 1259 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FOR INTERMITTENT MODERATE TO HEAVY RAIN IS CAUSING
COPIOUS AMOUNTS OF WATER TO FLOOD THE LA PLATA RIVER. IT IS SPILLING
OVER DAMS WITHOUT GATES AND MORE GATES DOWNSTREAM WILL NEED TO BE
OPENED AT LAGO DE LA PLATA TO ACCOMMODATE THE FLOW. THIS WILL RESULT
IN SERIOUS FLOODING IN NARANJITO...TOA ALTA...TOA BAJA...AND DORADO
ALONG THE RIVER.
FOR THE RIO DE LA PLATA FROM COMERIO TO TOA ALTA
FLOOD STAGE COMERIO - 11 FEET. FLOOD STAGE TOA ALTA - 16 FEET.
AT 1259 AM AST...THE USGS SENSORS INDICATED THE RIVERS HAD RISEN
TO...
18.04 FEET AT COMERIO AND TO
13.13 FEET AND RISING RAPIDLY AT NARANJITO BELOW LAGO DE LA
PLATA
MAJOR FLOODING IS FORECAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1838 6627 1848 6630 1847 6623 1837 6621
1828 6619 1828 6623
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
917
WGCA72 TJSJ 070909
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
509 AM AST THU OCT 7 2010
PRC021-051-105-135-137-071100-
/O.CON.TJSJ.FF.W.0104.000000T0000Z-101007T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-NARANJITO PR-TOA ALTA PR-DORADO PR-TOA BAJA PR-
509 AM AST THU OCT 7 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM AST FOR TOA
BAJA...DORADO...TOA ALTA...NARANJITO AND BAYAMON MUNICIPALITIES...
FOR THE RIO DE LA PLATA FROM COMERIO TO TOA ALTA
FLOOD STAGE COMERIO - 11 FEET. FLOOD STAGE TOA ALTA - 16 FEET.
AT 456 AM AST...THE USGS SENSORS INDICATED THE RIVERS HAD RISEN
TO...
14.11 FEET AT COMERIO AND TO
19.47 AT MANATI
MAJOR FLOODING IS FORECAST. THIS FLOODING WILL INCLUDE FLOODING
IN HIGHWAY 165 IN FRONT OF URBANIZATION LAGOS DE PLATA SECTOR EL
26...VILLA CALMA...URBANIZATION LAS GAVIOTAS...MANSIONES DEL MAR
AND...IN DORADO...FLOODING IN BARRIO MAMEYAL SECTOR COASTA DEL ORO.
FLOODING IS EXPECTED TO INCREASE SOON TO INCLUDE RIO LAJAS OUT OF
ITS BANKS AND BARRIO CHORRO DE MAGUAYO FLOODED. THE RIVER IS LIKELY
TO APPROACH OR EXCEED 22 FEET BEFORE 8 AM AST.
AT 456 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE INTERMITTENT MODERATE TO HEAVY RAIN OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS ARE MOVING DOWN LA PLATA RIVER FROM COMERIO TO THE
ATLANTIC. MULTIPLE FLOOD CRESTS MAY OCCUR AS RAIN CONTINUES TO
AFFECT THE UPSTREAM BASINS.
&&
LAT...LON 1838 6627 1848 6630 1847 6623 1837 6621
1828 6619 1828 6623
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 10:06 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Oct 6, 10:06 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1106 PM AST WED OCT 6 2010
.UPDATE...THE LARGE BAND OF MOISTURE PULLING NORTH ACROSS THE U.S.
VIRGIN ISLANDS INTO THE LARGE CIRCULATION OF SUBTROPICAL STORM
OTTO WILL CONTINUE TO STEER SHOWERS AND THUNDERSTORMS ACROSS THE
LOCAL COASTAL WATERS...THE VI...SOUTHERN AND EASTERN SECTIONS OF
PUERTO RICO...INCLUDING CULEBRA AND VIEQUES...FOR THE NEXT FEW
DAYS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR EXTREME EASTERN
AND SOUTHEASTERN SECTIONS OF PUERTO RICO...AS WELL AS THE U.S.
VIRGIN ISLANDS...THROUGH 6 PM AST THURSDAY.
AS OTTO BEGINS TO TRACK NORTHEASTWARD AND AWAY FROM THE LOCAL
ISLANDS OVER THE UPCOMING WEEKEND...THE BAND OF MOISTURE CURRENTLY
ENTRENCHED ACROSS THE FORECAST AREAS IS EXPECTED TO ELONGATE AND
LIFT NORTHWARD...ALLOWING FOR A RETURN TO MORE TYPICAL EASTERLY
TRADE WINDS AND TRADE WIND SHOWER ACTIVITY LATE IN THE
WEEKEND...HOWEVER...MODELS CONTINUE TO HANG ONTO DEEP MOISTURE
ACROSS THE REGION EVEN AS WE RETURN TO THIS MORE TYPICAL WIND
FLOW...SO THEREFORE NO SIGNIFICANT DRYING TREND IS FORESEEN AT
THIS TIME.
&&
.AVIATION...TEMPORARY MVFR OR EVEN BRIEF IFR CONDS ARE POSSIBLE
ACROSS THE VI...TNCM...TKPK AND TJPS AT LEAST THROUGH 07/12Z IN A
PASSING SHRA OR TSRA. AFT 07/14Z...MVFR CONDS WILL BE POSSIBLE
ALL TAF SITES...AS AN SHRA/ISOLD TSRA ASSOCIATED WITH SUBTROPICAL
STORM OTTO SPREADS NORTHWESTWARD ACROSS THE LOCAL ISLANDS.
PREVAILING SOUTHWESTERLY TO SOUTHERLY LLVL WIND FLOW OF 15 TO 25
KTS EXPECTED...WITH GUSTS TO 35 KTS NEAR +TSRAS AND +SHRAS.
&&
.PREV DISCUSSION... /ISSUED 356 PM AST WED OCT 6 2010/
SYNOPSIS...SUBTROPICAL DEPRESSION 17 IS LOCATED NORTHWEST OF
PUERTO RICO. THIS SYSTEM WILL MOVE SLOWLY NORTHWEST...AND THEN
NORTHEAST DURING THE NEXT 48 HOURS. HIGH PRESSURE WILL SLOWLY BUILD
ACROSS THE WESTERN ATLANTIC DURING THE WEEKEND.
DISCUSSION...IMPRESSIVE RAINFALL AMOUNTS HAS BEEN OBSERVED ACROSS
THE U.S. VIRGIN ISLANDS DURING THE DAY...AND CONTINUE RAINING.
SEVERAL REPORTS OF FLASH FLOODING AND MUDSLIDES WERE REPORTED AT
SAINT CROIX...SAINT JOHN...AND SAINT THOMAS. THIS VERY WET PATTERN
ACROSS THE U.S. VIRGIN ISLANDS IS NOT EXPECTED TO END UNTIL AT
LEAST FRIDAY. MEANWHILE...ACROSS PUERTO RICO...THE OPPOSITE HAS
OCCURRED. DRY AIR AT MID LEVEL OF THE ATMOSPHERE...HAS KEPT MAINLY
DRY CONDITIONS ACROSS THE LOCAL AREA. LATE THIS AFTERNOON...SOME
SHOWERS STARTED TO DEVELOPED ACROSS THE WESTERN INTERIOR AND
SOUTHEAST SECTIONS OF PUERTO RICO. HOWEVER...THESE SHOWERS WERE
MOVING RAPIDLY TO THE EAST. IN GENERAL...DUE TO THIS
SCENARIO...THE FLASH FLOOD WATCH HAS BEEN MODIFIED TO INCLUDE THE
EASTERN THIRD OF PUERTO RICO...CULEBRA...VIEQUES AND THE U.S.
VIRGIN ISLANDS.
IN THE LONG TERM...HIGH MOISTURE CONTENT WILL CONTINUE OVER THE
LOCAL AREA WITH PW VALUES ABOVE 2.0 INCHES. THEREFORE...THE
CHANCES FOR RAIN WILL CONTINUE HIGH THROUGH AT LEAST
SUNDAY...WHEN DRIER AIR MOVES ACROSS THE LOCAL AREA...AS HIGH
PRESSURE WILL BUILD ACROSS THE WESTERN ATLANTIC...AS THE TROPICAL
LOW MOVES AWAY TO THE NORTHEAST.
AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS TJSJ...TJBQ...AND
TJMZ TONIGHT. PERIODS OF MVFR CONDITIONS WILL PREVAIL ACROSS
TIST...TISX...TNCM...AND TKPK IN INTERVALS OF SHOWERS WITH
THUNDERSTORMS AND STRONG GUSTY WINDS. ALSO...BRIEF PERIODS OF MVFR
CONDITIONS WILL PREVAIL ACROSS TJPS AT LEAST THROUGH 06/22Z.
MARINE...DANGEROUS MARINE CONDITIONS WILL CONTINUE ACROSS THE
OFFSHORE ATLANTIC WATERS AT LEAST UNTIL THURSDAY EVENING...AS
STRONG WINDS...WILL CREATE HAZARDOUS SEAS ACROSS THESE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 87 77 90 / 50 60 50 50
STT 78 86 79 87 / 60 60 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR CULEBRA-
NORTHEAST-SOUTHEAST-VIEQUES.
VI...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
SMALL CRAFT ADVISORY UNTIL 10 PM AST THURSDAY FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
&&
10/04Hazardous weather outlook, Oct 6, 5:40 AM CDT, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 640 AM AST WED OCT 6 2010 AMZ710>745-PRZ001>013-071045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 640 AM AST WED OCT 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NEWLY FORMED SUBTROPICAL DEPRESSION 17 LOCATED OVER 200 MILES NORTH NORTHWEST OF LOCAL AREA IWLL CONTINUE TO BRING MORE TROPICAL MOISTURE ACROSS THE REGION AS IT SLOWLY LIFTS NORTH NORTHWEST. SOILS ACROSS THE ISLANDS REMAIN AT OR NEAR SATURATION...AND RIVER AND STREAMS ACROSS MUCH OF PUERTO RICO CONTINUE AT HIGH LEVELS. ANY ADDITIONAL MODERATE TO HEAVY RAINFALL WILL ONLY AGGRAVATE THE SITUATION AND LEAD TO FLASH AND RIVER FLOODING.IN ADDITION... MUDSLIDES WILL REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN DUE TO LOOSE SOIL .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SUBTROPICAL DEPRESSION 17 WILL CONTINUE TO PULL TROPICAL MOISTURE ACROSS THE REGION ON THURSDAY AS IT SLOWLY MOVES AWAY FROM THE AREA. POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT EACH DAY WILL REMAIN HIGH AND THIS WILL LEAD TO AT LEAST URBAN AND SMALL STREAM FLOODING AND POSSIBLY SOME RIVER FLOODING...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT...SIGNIFICANT RAINFALL ACCUMULATIONS AND/OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-071045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 640 AM AST WED OCT 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NEWLY FORMED SUBTROPICAL DEPRESSION 17 LOCATED OVER 200 MILES NORTH NORTHWEST OF LOCAL AREA IWLL CONTINUE TO BRING MORE TROPICAL MOISTURE ACROSS THE REGION AS IT SLOWLY LIFTS NORTH NORTHWEST. SOIL ACROSS THE ISLANDS REMAIN AT OR NEAR SATURATION...AND ANY ADDITIONAL MODERATE TO HEAVY RAINFALL WILL ONLY AGGRAVATE THE SITUATION AND LEAD TO AT LEASE SOME URBAN AND SMALL STREAM FLOODING. IN ADDITION... MUDSLIDES WILL REMAIN POSSIBLE IN AREAS OF STEEP TERRAIN DUE TO LOOSE SOIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SUBTROPICAL DEPRESSION 17 WILL CONTINUE TO PULL TROPICAL MOISTURE ACROSS THE REGION ON THURSDAY AS IT SLOWLY MOVES AWAY FROM THE AREA. POTENTIAL FOR SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT EACH DAY WILL REMAIN HIGH AND THIS WILL LEAD TO AT LEAST URBAN AND SMALL STREAM FLOODING AND POSSIBLY SOME RIVER FLOODING...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT...SIGNIFICANT RAINFALL ACCUMULATIONS AND/OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Oct 6, 7:08 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
808 PM AST WED OCT 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM FLASH FLOOD PENUELAS 18.06N 66.72W
10/06/2010 PENUELAS PR EMERGENCY MNGR
TREE DOWN ON ROAD 386 IN PENUELAS
0750 PM FLASH FLOOD PENUELAS 18.06N 66.72W
10/06/2010 PENUELAS PR EMERGENCY MNGR
TREE DOWN ON PANARAMIC ROAD DUE TO MUDSLIDE
&&
SROSSIThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:27 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 6, 8:22 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 6, 8:24 PM CDT | Flash Flood Warning | JSJ | 111 min | |
| Oct 6, 9:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 6, 9:45 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 6, 10:16 PM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Oct 6, 10:17 PM CDT | Flash Flood Warning | JSJ | 118 min | |
| Oct 6, 10:47 PM CDT | Flash Flood Warning | JSJ | 118 min | |
| Oct 6, 11:29 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 6, 11:51 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 7, 12:17 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 7, 12:46 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 7, 12:59 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 7, 2:35 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 7, 3:17 AM CDT | Flash Flood Warning | JSJ | 11 hr | |
| Oct 7, 3:31 AM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Oct 7, 4:02 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 7, 4:30 AM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Oct 7, 4:47 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 7, 4:49 AM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Oct 7, 5:42 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 7, 6:04 AM CDT | Special Marine Warning | JSJ | 116 min | |
| Oct 7, 6:23 AM CDT | Areal Flood Warning | JSJ | 37 hr | |
| Oct 7, 6:36 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 7, 6:38 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 7, 10:20 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Oct 7, 10:31 AM CDT | Special Marine Warning | JSJ | 119 min | |
| Oct 7, 10:49 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 7, 12:03 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Oct 7, 1:04 PM CDT | Special Marine Warning | JSJ | 116 min | |
| Oct 7, 1:32 PM CDT | Areal Flood Warning | JSJ | 16 hr | |
| Oct 7, 1:33 PM CDT | Areal Flood Warning | JSJ | 22 hr | |
| Oct 7, 2:01 PM CDT | Areal Flood Warning | JSJ | 36 hr | |
| Oct 7, 2:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 7, 2:44 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Oct 7, 3:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 7, 4:21 PM CDT | Areal Flood Warning | JSJ | 20 hr | |
| Oct 7, 4:42 PM CDT | Special Marine Warning | JSJ | 108 min | |
| Oct 7, 5:27 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Oct 7, 5:32 PM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Oct 7, 6:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.